Relaxation and Nonoccurence of the Lavrentiev Phenomenon for Nonconvex Problems
Acta Mathematica Sinica
Hüsseinov, F. (2013). Relaxation and nonoccurrence of the Lavrentiev phenomenon for nonconvex problems. Acta Mathematica Sinica, English Series, 29(6), 1185-1198.
Please cite this item using this persistent URLhttp://hdl.handle.net/11693/13108
The paper studies a relaxation of the basic multidimensional variational problem, when the class of admissible functions is endowed with the Lipschitz convergence introduced by Morrey. It is shown that in this setup, the integral of a variational problem must satisfy a classical growth condition, unlike the case of uniform convergence. The relaxations constructed here imply the existence of a Lipschitz convergent minimizing sequence. Based on this observation, the paper also shows that the Lavrentiev phenomenon does not occur for a class of nonconvex problems. © 2013 Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg.
- Department of Economics